It is currently Sep 21, 2017 8:02 am


not sure how i feel about coming off meds now

not sure how i feel about coming off meds now

Postby burkowitz » Mar 21, 2015 9:21 pm

a brief history of my mental health issues: first psychotic break in late august 2011 hospitalized, put on risperidone, told to stop smoking weed. I kept on smoking weed and quit taking the meds cold turkey about a month later. I was relatively ok for about 4 months then had a second psychotic break in february 2012. after that I was put on an injection of risperidone. continued to smoke pot. sometime in the later part of 2013 I was taken off the injection and put back on pills, I began cutting up the pills in attempt to taper down and come off completely but in march 2014 I had another psychotic break, although i feel like it wasn't as bad as the previous ones. I was a bit resistant about going back up on my meds but they basically made me do it, and since then I have been on 2mg risperidone.

since that last time i had trouble with psychosis, I quit smoking pot, because i figured it wasn't really helping things. also, although i don't consider that last time i was going a bit crazy to be quite as bad as the other first times, it seems to have had a kind of lasting effect on me. the main thing i guess is that i have visual hallucinations, although they don't really bother me. I have kept it a secret from my family and the doctors because I predict they would raise the dosage of my medication up until the visual symptoms went away, and I don't want to get totally sedated and have bad side effects from a heavy dosage, besides I am getting by just fine on 2mg. Also since that time I have been doing satsang meditation practice and I think that may be a contributing factor but generally I feel completely different to how I used to feel. A lot of the time i feel a bit spacey and euphoric, generally i feel a lot better though than i used to feel, its different now because i used to smoke pot all the time and during times when I didn't have it I would feel pretty shitty. Now I don't smoke it at all and generally feel pretty good, but sometimes a bit spacey or like on a natural high, although I do still have bad days sometimes where I feel a bit frustrated. Before when I wasn't smoking weed I used to get really depressed/sad or whatever and I don't get that at all anymore. But I feel a little bit weird, but not paranoid/fearful or anything like that. I would say my mental health is pretty good actually. I feel a bit weird, I am not having any psychotic symptoms in the way of delusional thinking/weird kinds of thoughts.

anyways I am getting a new psychiatrist, the system transferred me over to someone else because the guy I had before only dealt with people in the short term or something like that. I think I might have seen this new one before when the other guy was away on vacation. He seemed a lot more receptive to going down on meds compared to the other guy. I think he said something like "I would advise against it, but if you really want to, I can change your prescription to 1.5mg". the other guy was saying I should wait something like 5 years before trying to come down off my medication.

But yeah I used to be very into the idea of getting off my medication, but since the first time i quit cold turkey and ended up going crazy again after a few months, and then the second time when I tried tapering down (i never did even completely go off of it) and I had trouble with it again, part of me wonders if I really do need to be on this stuff for life. On the other hand both of those times I was smoking pot so maybe if I tried again while keeping off the weed I might have better chance of success? but even if keeping off the weed like I was saying I do see things, and feel a bit weird, so i don't know if that is a sign that it's a bad idea to reduce the meds and try to come off again.

I'm not really getting that much in the way of bad side effects i don't think. One thing that bothers me (i posted about it on here before) is that I get these weird feelings in my head and face.. sort of like pressure, sometimes like pinching or a bit like pins and needles, the psychiatrists say its not usually a side effect of risperidone to get weird feelings in you head like that, but I don't know what else would be causing it. I went to my GP and he said he things its just muscle tension in the face. I have no idea why my face muscles would be tense though. It's a bit of a mystery to me. In the past i had trouble with weight gain and stuff like that from the drug but these days its not so bad. Not getting any tardive dyskensia or anything like that. I don't know if i want to be on this stuff for the rest of my life but I don't know I don't feel the same kind of confidence about coming off of it that I used to have. I kind of wonder though, like what if I wanted to go travelling like backpacking around or something. I wouldn't want to be dependent on having to get a prescription filled every month. Maybe travelling around the world is a bit of a far off goal right now, but I do think about it sometimes. I guess I wouldn't also want to have a psychotic break while travelling in a foreign country either though, that sounds like it wouldn't be very good.

I don't know.. If anyone has any advice or input on my situation I'd be interested to see what people have to say.
User avatar
burkowitz
 
Posts: 1007
Joined: Aug 19, 2012 4:19 pm

.

Postby _._ » Mar 21, 2015 11:28 pm

.
_._
 
Posts: 397
Joined: Oct 26, 2013 6:14 pm


Return to Reducing and Going Off Medications Safely

Who is online

Users browsing this forum: No registered users and 2 guests

cron